Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 12, 2007, 2:39 AM EDT for Calhoun County, Lexington County, Orangeburg County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2007, 2:39 AM EDT (06:39 UTC)
- Expired
- Apr 12, 2007, 3:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, SC, Lexington County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 11:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 120639 SVRCAE SCC017-063-075-120715- /O.NEW.KCAE.SV.W.0023.070412T0639Z-070412T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 239 AM EDT THU APR 12 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA NORTHWESTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA NORTHWESTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 315 AM EDT * AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODFORD...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3372 8120 3356 8111 3374 8073 3382 8092 $$ LM
1 follow-up statement
000 WWUS52 KCAE 120651 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 246 AM EDT THU APR 12 2007 SCC017-063-075-120715- /O.CON.KCAE.SV.W.0023.000000T0000Z-070412T0715Z/ LEXINGTON SC-CALHOUN SC-ORANGEBURG SC- 246 AM EDT THU APR 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR ORANGEBURG...CALHOUN AND LEXINGTON COUNTIES... AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS NEAR WOODFORD AND MOVING EASTWARD NEAR 40 MPH...AND TOWARD THE INTERSTATE 26 AREA OF CALHOUN COUNTY BETWEEN WOODFORD AND ST MATTHEWS. A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS THE BEST PROTECTION FROM SEVERE THUNDERSTORMS. REPORT LARGE HAIL OR DAMAGING WIND TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3373 8113 3357 8107 3374 8073 3382 8092 $$ RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:22 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 12, 1:22 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 122 AM EDT THU APR 12 2007 .SYNOPSIS... CLOSED LOW AND ASSOCIATED SURFACE LOW NEAR THE GREAT LAKES WILL CONTINUE TO SLOWLY LIFT NEWD. COLD FRONT TO OUR WEST ACROSS NRN GA/AL WILL CONTINUE TO PUSH EWD TOWARD THE AREA OVERNIGHT. IT WILL BE BREEZY ON THU AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .NEAR TERM /THROUGH THURSDAY/... REGIONAL RADAR COMPOSITE SHOWS ADDITIONAL SHRA/TSRA DEVELOPING ALONG COLD FRONT ACROSS NRN GA AND THE UPSTATE OF SC. ALTHOUGH FIRST AREA OF SHRA/TSRA HAS MOVED ACROSS THE AREA...THE AREA STILL REMAINS QUITE UNSTABLE. WILL CONTINUE MENTION OF SHRA/TSRA THROUGH MUCH OF THE NIGHT...BUT COLD FRONT SHOULD MOVE ACROSS THE AREA BEFORE SUNRISE. PER RECENT PHONE CALL WITH SPC...AREA IS BEING CONSIDERED FOR A SEVERE THUNDERSTORM WATCH DUE TO CONVECTIVE DEVELOPMENT ACROSS GA. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A FRONT/TROUGH WILL MOVE THROUGH THE AREA TOWARD DAYBREAK. AS THE FRONT APPROACHES THE AREA THIS EVENING SHOWERS WILL CONTINUE TO INCREASE WITH A CHANCE OF THUNDERSTORMS DEVELOPING AS THE FRONT MOVES INTO SC. THE BEST DYNAMIC SUPPORT FOR THUNDERSTORMS REMAINS NORTHWEST OF THE FORECAST AREA...HOWEVER WITH CURRENT OBSERVATIONS INDICATING THUNDERSTORMS THROUGH MUCH OF ALABAMA AND THE FLA PANHANDLE BELIEVE THERE IS A BIT BETTER CHANCE THAN MODELS INDICATE. THE FRONT WILL PASS ACROSS THE AREA BY DAYBREAK THURSDAY WITH BREEZY CONDITIONS DEVELOPING AS THE GRADIENT TIGHTENS BEHIND THE FRONT AND THE UPPER LEVEL TROUGH SWINGS THROUGH. SKIES WILL ALSO BEGIN TO CLEAR AS A BIT DRIER AIR MOVES INTO THE AREA. WITH THE BREEZY CONDITIONS AND RELATIVE HUMIDITIES FALLING TO NEAR 25 PERCENT FIRE WEATHER PARAMETERS BECOME A CONCERN...HOWEVER DO NOT FEEL THE EXPECTED CONDITIONS WARRANT THE ISSUANCE OF ANY WATCH ATTM. FRIDAY AND FRIDAY NIGHT HIGH PRESSURE WILL BUILD INTO THE AREA WITH MOSTLY SUNNY/CLEAR SKIES AND LIGHT WINDS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... FEW CHANGES MADE IN THE LONG TERM AS MODELS CONTINUE TO AGREE ON THE NEXT LOW PRESSURE SYSTEM ARRIVING SATURDAY EVENING WITH A CHANCE OF RAIN THROUGH MUCH OF SUNDAY. HIGH PRESSURE WILL ONCE AGAIN BUILD IN BEHIND THE LOW FOR TUESDAY AND WEDNESDAY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... THE WEDGE FRONT LIFTING NORTHWARD PLUS THE COLD FRONT MOVING INTO THE REGION FROM THE WEST WILL MAINTAIN IFR OR MVFR CONDITIONS AT THE START OF THE PERIOD. EXPECT IMPROVING CONDITIONS 09Z TO 13Z ASSOCIATED WITH MIXING AND DRYING BEHIND THE COLD FRONT. EXPECT VFR CONDITIONS AFTER 13Z WITH DRY WEST WINDS. IF WILL BE BREEZY AND USED THE MAV MOS WINDS. PROLONGED IFR CONDITIONS POSSIBLE SATURDAY OTHERWISE NO SIGNIFICANT WEATHER. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...77 NEAR TERM...77 AVIATION...05
Hazardous weather outlook, Apr 11, 11:15 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1115 PM EDT WED APR 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121500- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1115 PM EDT WED APR 11 2007 ...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL CROSS THE AREA THROUGH 6 AM. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LAKE WIND ADVISORY WILL LIKELY BE NEEDED THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 11, 9:25 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 925 PM EDT WED APR 11 2007 SCZ028-031-120200- RICHLAND-SUMTER- 925 PM EDT WED APR 11 2007 ...A STRONG THUNDERSTORM WAS AFFECTING RICHLAND AND SUMTER COUNTIES... AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ST. MATTHEWS...OR 19 MILES SOUTHWEST OF SOUTH SUMTER...MOVING EAST AT 40 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LM
Special weather statement, Apr 12, 12:10 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1210 AM EDT THU APR 12 2007 GAZ040-SCZ018-120445- LINCOLN-MCCORMICK- 1210 AM EDT THU APR 12 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LINCOLN AND MCCORMICK COUNTIES... AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINCOLNTON ...MOVING NORTHEAST AT 45 MPH. WINDS AROUND 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LM
Special weather statement, Apr 12, 1:30 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 130 AM EDT THU APR 12 2007 SCZ027-028-120600- LEXINGTON-RICHLAND- 130 AM EDT THU APR 12 2007 ...STRONG THUNDERSTORMS WERE AFFECTING LEXINGTON AND RICHLAND COUNTIES... AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IRMO TO LEESVILLE...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9.
Special weather statement, Apr 12, 1:39 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 139 AM EDT THU APR 12 2007 GAZ063-064-120630- COLUMBIA-MCDUFFIE- 139 AM EDT THU APR 12 2007 ...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA AND MCDUFFIE COUNTIES... AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF THOMSON...MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9.
Special weather statement, Apr 12, 1:51 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 151 AM EDT THU APR 12 2007 SCZ027-028-037-120615- CALHOUN-LEXINGTON-RICHLAND- 151 AM EDT THU APR 12 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES... AT 146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GASTON...OR 9 MILES SOUTH OF RED BANK... MOVING NORTHEAST AT 40 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9.
Local storm report, Apr 12, 2:20 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
220 AM EDT THU APR 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM HAIL 20 NNW LANCASTER 35.00N 80.86W
04/12/2007 E0.88 INCH LANCASTER SC PUBLIC
NICKEL SIZE HAIL REPORTED BY PUBLIC AT CONVENIENCE STORE
AT HWY 521 AND FORT MILL HWY.
&&
VAUGHANThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:34 AM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 26 min |
| Apr 12, 1:00 AM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Apr 12, 1:05 AM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 25 min |
| Apr 12, 2:14 AM EDT | Severe Thunderstorm Warning | CAE | Aiken | 31 min |
| Apr 12, 3:16 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.